MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0654
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter in complaint was returned to zoll on 04/13/2016 for investigation.However, investigation is still in progress.A supplemental report will be filed when investigation has been completed.Note: the catheter was inserted for 6 days, which exceeds the maximum use period of 4 days per zoll's instructions for use.
 
Event or Problem Description
It was reported that during patient use with the cool line catheter a possible leak was observed.A male patient was hospitalized and required therapeutic treatment for fever management.A cool line catheter was placed in the right subclavian.The insertion was smooth and was performed by an experienced physician in one attempt.After 6 days of dwell time the nurse noticed the insertion site of the patient to be swollen and puffy (signs of infiltration).It was noted that the saline bag was empty.There was no evidence outside the patient of any fluid.The catheter was removed and the swollen site was treated with a dressing placed over the site.Another catheter was placed for a central line.It was later reported, after the event, the insertion site swelling had gone down at the insertion site.There was no patient sequelae reported.No additional information was provided.
 
Additional Manufacturer Narrative
A cool line catheter (s/n (b)(4)) was returned to zoll (b)(4) on 04/13/2016 for evaluation.A visual inspection found no visual discrepancies or issues.All lumens flushed as intended.No leaks were noticed during flushing.The returned catheter was connected to a pressurized inflation device.A pinhole leak was noted at the proximal end of the proximal balloon immediately after pressurizing the catheter.Following the test, all balloons deflated successfully without any issues.Device history record was reviewed for balloon bonding lot no 57635 found no nonconformities with the lot.Evaluation of the returned devices confirmed the customer reported issue as a cool line catheter pinhole leak at the proximal balloon.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5639021
Report Number3010617000-2016-00316
Device Sequence Number522783
Product Code NCX
UDI-Device Identifier00849111075046
UDI-Public00849111075046
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0654
Device Catalogue Number8700-0654-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/06/2016
Supplement Report FDA Received Date06/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1